A technique for the open-stopband (OSB) suppression in one-dimensional (1-D) periodic leaky-wave antennas based on a double asymmetric series/shunt discontinuity inside the unit cell is discussed and applied to a canonical 2-D structure. A longitudinal equivalent network formalism is developed here to analyze the unit-cell matching, which confirms that the OSB suppression cannot be achieved using a double symmetric discontinuity. Conversely, an infinite number of matched configurations can be obtained using two unequal passive discontinuities, whose reciprocal distance can be chosen freely inside a continuous range always including a quarter wavelength. The possibility of suppressing the OSB is then shown for both TM and TE leaky modes supported by a metal strip grating on a grounded slab by using independent full-wave modal solvers and considering typical geometries with either narrow metallic strips or narrow slots inside the unit cell.

Baccarelli, P., Burghignoli, P., Comite, D., Fuscaldo, W., Galli, A. (2019). Open-Stopband Suppression via Double Asymmetric Discontinuities in 1-D Periodic 2-D Leaky-Wave Structures. IEEE ANTENNAS AND WIRELESS PROPAGATION LETTERS, 18(10), 2066-2070 [10.1109/LAWP.2019.2937473].

Open-Stopband Suppression via Double Asymmetric Discontinuities in 1-D Periodic 2-D Leaky-Wave Structures

Baccarelli, Paolo
;
Comite, Davide;Fuscaldo, Walter;Galli, Alessandro
2019-01-01

Abstract

A technique for the open-stopband (OSB) suppression in one-dimensional (1-D) periodic leaky-wave antennas based on a double asymmetric series/shunt discontinuity inside the unit cell is discussed and applied to a canonical 2-D structure. A longitudinal equivalent network formalism is developed here to analyze the unit-cell matching, which confirms that the OSB suppression cannot be achieved using a double symmetric discontinuity. Conversely, an infinite number of matched configurations can be obtained using two unequal passive discontinuities, whose reciprocal distance can be chosen freely inside a continuous range always including a quarter wavelength. The possibility of suppressing the OSB is then shown for both TM and TE leaky modes supported by a metal strip grating on a grounded slab by using independent full-wave modal solvers and considering typical geometries with either narrow metallic strips or narrow slots inside the unit cell.
Baccarelli, P., Burghignoli, P., Comite, D., Fuscaldo, W., Galli, A. (2019). Open-Stopband Suppression via Double Asymmetric Discontinuities in 1-D Periodic 2-D Leaky-Wave Structures. IEEE ANTENNAS AND WIRELESS PROPAGATION LETTERS, 18(10), 2066-2070 [10.1109/LAWP.2019.2937473].
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11590/358511
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 14
  • ???jsp.display-item.citation.isi??? 12
social impact